On the Cauchy-Schwarz inequality. (English) Zbl 0933.26010

The author proves that the inequality \[ \left( \sum _{k=1}^{n}x_{k}\cdot y_{k}\right)^{2} \leq\sum _{k=1}^{n} y_{k} \cdot \sum _{k=1} ^{n} \left( \alpha + \frac{\beta}{k} \right) \cdot x_{k}^2 \cdot y_k \] holds for all positive sequences \((y_{k})_{k=1}^{n}\) and all positive starshaped sequences \((x_{k})_{k=1}^{n}\) (as where named in reviewer’s paper [Math., Rev. Anal. Numér. Théor. Approximation, Anal. Numér. Théor. Approximation 12, 187-192 (1983; Zbl 0528.26005)] the sequences with the property \( 0 < x_{1} \leq x_{2}/2 \leq \cdots \leq x_{n} /n \)) if and only if \(\alpha \geq 3/4\) and \(\beta \geq 1- \alpha\). This result improves some inequalities given by Z. Liu [J. Math. Anal. Appl. 218, No. 1, 13-21 (1998; Zbl 0891.26011)]and the author [J. Math. Anal. Appl. 168, No. 2, 596-604 (1992; Zbl 0763.26012)].
Reviewer’s remark. Lemma 1, used in all these papers, was proven by the reviewer in the above mentioned paper.


26D15 Inequalities for sums, series and integrals
Full Text: DOI


[1] Alzer, H., A refinement of the Cauchy-Schwarz inequality, J. math. anal. appl., 168, 596-604, (1992) · Zbl 0763.26012
[2] Zheng, Liu, Remark on a refinement of the Cauchy-Schwarz inequality, J. math. anal. appl., 218, 13-21, (1998) · Zbl 0891.26011
[3] Mitrinović, D.S., Analytic inequalities, (1970), Springer-Verlag New York · Zbl 0199.38101
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.